Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Pointwise approximation of corner singularities for a singularly perturbed reaction-diffusion equation in an $ L$-shaped domain


Authors: Vladimir B. Andreev and Natalia Kopteva
Journal: Math. Comp. 77 (2008), 2125-2139
MSC (2000): Primary 65N06, 65N15, 65N50; Secondary 35B25
DOI: https://doi.org/10.1090/S0025-5718-08-02106-6
Published electronically: February 19, 2008
MathSciNet review: 2429877
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A singularly perturbed reaction-diffusion equation is posed in a two-dimensional $ L$-shaped domain $ \Omega$ subject to a continuous Dirchlet boundary condition. Its solutions are in the Hölder space $ C^{2/3}(\bar\Omega)$ and typically exhibit boundary layers and corner singularities. The problem is discretized on a tensor-product Shishkin mesh that is further refined in a neighboorhood of the vertex of angle $ 3\pi/2$. We establish almost second-order convergence of our numerical method in the discrete maximum norm, uniformly in the small diffusion parameter. Numerical results are presented that support our theoretical error estimate.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N06, 65N15, 65N50, 35B25

Retrieve articles in all journals with MSC (2000): 65N06, 65N15, 65N50, 35B25


Additional Information

Vladimir B. Andreev
Affiliation: Faculty of Computational Mathematics and Cybernetics, Moscow State University, Leninskie Gory, 119991, Moscow, Russia
Email: andreev@cs.msu.su

Natalia Kopteva
Affiliation: Department of Mathematics and Statistics, University of Limerick, Limerick, Ireland
Email: natalia.kopteva@ul.ie

DOI: https://doi.org/10.1090/S0025-5718-08-02106-6
Keywords: Reaction-diffusion, singular perturbation, corner singularity, $L$-shaped domain, pointwise error estimate, Shishkin mesh, second order
Received by editor(s): April 27, 2007
Received by editor(s) in revised form: August 31, 2007
Published electronically: February 19, 2008
Additional Notes: This research was supported by Enterprise Ireland International Collaboration Programme grant IC/2006/8.
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society